New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Nov 2010
Total Posts : 11
   Posted 11/17/2010 7:15 PM (GMT -6)   
been suffering from a flare and brain fog for nearly four weeks now on Imuran,plaquenil,predisone(50mg a day) plus pain meds how long can I expect this to go on? Have the Doctors got it  wrong? Need some reassurance. Would appreciate any feedback

Regular Member

Date Joined Apr 2009
Total Posts : 122
   Posted 11/18/2010 9:04 AM (GMT -6)   
Dear Zolgher,
So sorry you are not feeling well.  How long have you been on the plaquinel?  It is a really good drug for getting the disease under control but it sometimes takes months before you really feel the effects.  That's why they have you on the prednisone for the inflammation.  50 mg is a pretty high dose so you must be in alot of discomfort.  I don't know alot about the dmard drug Imuran but I assume that will also take a little while to take effect.  Make sure you get plenty of rest.  Autoimmune diseases are different for everyone here.  What kind of tests have you had done?  I'm assuming that with the drugs they put you on they have received results that indicate autoimmune issues.  Hang in there, it will get better.
Hugs and Angels,
DX - sle and carpal tunnel
RX - plaquenil, prednisone, lisiniprol, etolodac, folic acid, cenestin and prometrium, darvocet and flexeril when needed and daily vitamins

Regular Member

Date Joined Sep 2010
Total Posts : 24
   Posted 11/18/2010 10:42 AM (GMT -6)   
I hope you do feel better soon. How long will you be on the prednisone and the other meds; that is a really high does at southerndiva mentioned. But rest assured it will get better... just one thing: don't ever give up or stop taking your meds... I made that mistake once and it was the worst thing I've ever done. Plaquenil can take 6months to start being effective and I had been on it consistantly for about the time and a few months and felt great! so i decided to stop using it completely in December; everything started going down hill in mid january/february. So lesson learned the hard way! you have my experience; don't try it yourself lol... I hope you feel better soon!
Dx: SLE Lupus 2008, Psoriasis, Eye Vasculitis
Rx: Plaquenil 400mg Daily, MTX 15mg weekly, Folic Acid 2mg daily, Vitamin D 50,000 mg weekly

Forum Moderator

Date Joined Jun 2008
Total Posts : 1470
   Posted 11/18/2010 5:38 PM (GMT -6)   
Do you have fibro? I have heard that prednisone usuage can make fibro flares worse. Being on 50 mg of pred daily, you should not be in very much pain as far as joints are concerned. Imuran can take up to 3 months to start working as well as plaquenil! If you are still hurting so bad on 50 mg you need to call your doctor and see what else can be done! When I was on 60 mg orally, I actually fell down the stairs and sprained my ankle and got hit in the eye with a can of green beans and it didnt hurt at all(well maybe a little but not as much as it should of)! So it seems unusual to me that you are hurting so bad at 50mg!

Give the other medicine some more time. Since you are pretty new to plaqunil and Imuran I am guessing blood tests are coming up soon? Does that mean an apt also?
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Integra Plus, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram, Darvocet, Zofran

If God brings you to it, he will get you through it!!

Regular Member

Date Joined Nov 2010
Total Posts : 41
   Posted 11/21/2010 4:40 PM (GMT -6)   
well I can say that you are not alone.. I am on the same meds, they just took me off plaqunil because I was have such horrible headaches and brain fog... and increased my imuran to 150 mg... And of course PREDNISONE!!! Yes, Its the wonder drug, helps with our joint pain,fatigue, etc.. makes us feel just about 150% better but sometimes the side effects are worse.. All I can say is that you are on the right track, if they have just put you on these meds for the first time it will take some time... With the Imuran they told me it take about 4 to 6 weeks to take full effect in to your body and as for plaqunil I am sure that is about the same.. right not the prednisone will be the med that will make you feel better right now... Also make sure that you take it in the morning, Like when I take it regardless in the morning or evening, it tends to make me anxious at night when I am trying to go to sleep. I hope that helps...
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 17, 2018 12:53 PM (GMT -6)
There are a total of 2,940,666 posts in 322,678 threads.
View Active Threads

Who's Online
This forum has 161102 registered members. Please welcome our newest member, DDUB.
261 Guest(s), 14 Registered Member(s) are currently online.  Details
JayMot, acarined, island time, Rinzler, hammer8, doors12, C_G_K, Girlie, Serfr, owleyes, Redhog, Adagio, quincy, Worriedaboutmyguy